MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO ADVANCE MODULAR DRIVER; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US MILAGRO ADVANCE MODULAR DRIVER; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 219500
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).Investigation summary: the complaint device was received and inspected.The complaint can be confirmed.The distal tip of the device was observed to be deformed.The device is reusable, and the lot number suggests that the device is 5 years old.It is possible that the device was mishandled or dropped during reprocessing of the device.However, given the information provided we cannot discern a definitive root cause for the reported failure.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the sales rep that it was noticed during an acl reconstruction procedure that the customer's milagro advance modular driver was bent at the distal tip.The sales rep did not know how the device became bent.The sales rep stated that they attempted to use the device, but the screw would not stay on.The case was completed with another like-device with no patient harm or delay.There was no delay in the surgical procedure.There was a spare device available for use to complete the surgery.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
MILAGRO ADVANCE MODULAR DRIVER
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9122550
Report Number1221934-2019-58542
Device Sequence Number2528032
Product Code LXH
UDI-Device Identifier10886705023196
UDI-Public10886705023196
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1